Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Albuquerque, NM

May 15, 2016Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 15, 2016, 5:44 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2016, 5:44 PM MDT (23:44 UTC)
Expired
May 15, 2016, 6:17 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mora County, NM, San Miguel County, NM

The radar

The Albuquerque radar (KABX), 154 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WUUS55 KABQ 152344
SVRABQ
NMC033-047-160030-
/O.NEW.KABQ.SV.W.0022.160515T2344Z-160516T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SUN MAY 15 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MORA COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 630 PM MDT

* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTEZUMA...
  OR 6 MILES WEST OF LAS VEGAS...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MONTEZUMA AROUND 550 PM MDT. 
  LAS VEGAS AND STORRIE LAKE STATE PARK AROUND 555 PM MDT. 
  WATROUS AROUND 630 PM MDT. 

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 339 AND 369.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOME ROTATION WAS NOTED WITH THIS STORM. STAY ALERT SHOULD THE STORM
INTENSIFY WITH SUBSEQUENT WARNINGS ISSUED.

&&

LAT...LON 3550 10541 3568 10545 3591 10497 3553 10489
TIME...MOT...LOC 2343Z 251DEG 22KT 3563 10532 

HAIL...1.00IN
WIND...60MPH

$$

SHOEMAKE
2 follow-up statements
823 
WWUS55 KABQ 160009
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT SUN MAY 15 2016

NMC033-047-160030-
/O.CON.KABQ.SV.W.0022.000000T0000Z-160516T0030Z/
MORA-SAN MIGUEL-
609 PM MDT SUN MAY 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTH CENTRAL MORA AND NORTHWESTERN SAN MIGUEL COUNTIES...

AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STORRIE LAKE
STATE PARK...OR 6 MILES NORTHEAST OF LAS VEGAS...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WATROUS AROUND 630 PM MDT. 

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION STORRIE LAKE
STATE PARK.
 
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 343 AND 369.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3555 10527 3569 10531 3591 10497 3559 10490
TIME...MOT...LOC 0009Z 252DEG 21KT 3568 10517 

HAIL...1.00IN
WIND...60MPH
 
$$

KJ
418 
WWUS55 KABQ 160017
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 PM MDT SUN MAY 15 2016

NMC033-047-160026-
/O.CAN.KABQ.SV.W.0022.000000T0000Z-160516T0030Z/
MORA-SAN MIGUEL-
617 PM MDT SUN MAY 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER PEA SIZED HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM AS IT CROSSES INTERSTATE 25
JUST NORTH OF LAS VEGAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.

LAT...LON 3555 10527 3569 10531 3591 10497 3559 10490
TIME...MOT...LOC 0014Z 251DEG 22KT 3569 10512 

$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:15 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 15, 3:15 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
315 PM MDT SUN MAY 15 2016

.SYNOPSIS...
An active weather pattern will continue through most of the upcoming
work week. A complex storm system will impact the Great Basin,
Central and Southern Rockies Tuesday through Thursday. At the same
time, a vigorous cold front will spread much cooler air across
central and eastern New Mexico. As a result, expect scattered to
numerous showers and thunderstorms with below average high
temperatures before drier and warmer weather returns to the region
on Friday.

&&

.DISCUSSION...

Moisture was being shunted eastward this afternoon as a short wave
makes its way eastward over New Mexico. Dew points falling to our
west and combined with gusty winds at least spotty critical fire
weather conditions starting to show up west of the RGV. Short term
models, HRRR and RAP continue to indicate NE NM will be favored for
the more widespread convection tonight, which could bubble past
midnight, and they are not producing much for the south central and
southeast areas at all, where latest SPC outlook has trimmed back on
the slight risk area to just miniscule areas of southern Chaves
county.

The drier air will be in place across the south and east Monday in
the wake of the short wave, and southwest to west winds may be gusty
across the south and east central, but guidance not suggesting wind
advisory criteria will be met. highs will be cooler in the northwest
while some warming occurs in the east. convection will be limited to
the northern third or so.

More widespread active weather resumes Monday night and moreso
Tuesday as a vigorous cold front plunges into the eastern plains and
a large upper low circulation sags into the Great Basin. While gusty
north winds will be common over the plains...the low will entice the
cold front into western NM with strong and gusty easterly winds into
the Albuquerque metro. Latest guidance suggests wind speeds at the
Sunport could reach or exceed wind advisory period late Tuesday
afternoon through Tuesday night before diminishing. Low level
moisture associated with the cold front doesn't appear quite as
juicy, but will definitely replenish what was displaced on Monday.

Tuesday through Thursday appear to be active for most areas as the
upper low moves painfully slowly into AZ and then over NM. High
temperatures will fall to below average during this period and most
areas will likely pick up wetting precipitation. Some minor amounts
of snow are possible for the northern mountain peaks. The northeast
plains may be one of the drier areas...at least until the low exits
Thursday.

Friday looks to be drier and warmer overall but another storm system
to our north and west may result in dry and windy conditions west
and a chance for thunderstorms east next weekend.

&&

.FIRE WEATHER...

Currently a low pressure system has moved into the Pacific northwest
states, and this has led to an increase in the southwest flow aloft
over NM. Winds are still increasing, especially in western zones of
NM and a few gusts to 35 to 40 mph will be possible in these western
areas through the early evening. Moisture is beginning to mix back
eastward to the central mountain chain as the dry slot aloft works
in. The nose of this feature is actually igniting the current crop
of showers/thunderstorms. Storm potential will continue to dwindle
west of the Rio Grande valley toward the evening, but a scattered to
numerous strong/severe storms will fill in over the northern to
northeastern high terrain into the evening.

Into Monday the previously mentioned low pressure system will push
farther south into the Great Basin while a disturbance aloft works
across NM. The southwesterly flow aloft will consequently strengthen
some while turning more westerly. The dry airmass aloft will
continue punching into the forecast area Monday, however there will
be an exception in the northern tier of zones where moisture will be
just sufficient enough for some precipitation due to the passing
disturbance aloft. Winds continue to breech critical thresholds in
eastern zones on Monday afternoon, and the higher surface/20ft winds
look to coincide with lower RH over portions of the east central
plains where a couple hours of critical fire weather will be
possible. The back door cold front will be quickly encroaching upon
the northeast corner of NM late Monday afternoon where higher
dewpoints and stronger northerly winds will soon follow.

Into Tuesday the low pressure system tracks southward near the tri-
state area of CA/NV/AZ, pushing large scale lift and ascent into NM
while a back door cold front continues advancing into the forecast
area. This will spread gusty winds into the eastern to central zones
of NM Monday night through Tuesday night while fairly widespread
precipitation breaks out and persists into Wednesday and even
Thursday. The cooler temperatures and widespread precipitation
during this stretch will preclude any critical fire weather
conditions.

52

&&

.AVIATION...
18Z TAF CYCLE

Unsettled weather will impact much of northern and central New
Mexico through the next 24 to 36 hours. Thunderstorms will
continue developing over north central portions of New Mexico
through the afternoon...shifting to the northern mountains and
northeastern highlands of the state by early evening. Drier air is
currently working into the western tier of the state, and this
will limit storms there. However winds will be fairly strong
through the afternoon with occasional gusts of 30 to 40 kt,
especially near the Arizona/New Mexico border. Low clouds will
continue to slowly burn off in eastern New Mexico. This could
eventually lead to an unstable atmosphere with strong storms
taking shape, however latest high resolution forecast models
indicate this may not pan out, so confidence is somewhat low
regarding the development of any strong storms near KROW and
vicinity. Low clouds will have difficulty redeveloping tonight as
the dry air continues to work in from the west overnight.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  48  70  44  69 /  10  20  30  40
Dulce...........................  39  66  37  63 /  20  30  40  60
Cuba............................  40  67  39  63 /  10  20  20  60
Gallup..........................  43  69  36  68 /   5  20  30  50
El Morro........................  39  67  35  64 /   5  10  20  60
Grants..........................  42  70  38  67 /   5  10  20  60
Quemado.........................  43  70  42  68 /   5   5  10  40
Glenwood........................  50  79  50  78 /   0   5  10  20
Chama...........................  36  61  33  58 /  20  30  40  70
Los Alamos......................  46  68  44  62 /  20  30  30  60
Pecos...........................  44  68  41  59 /  50  10  20  60
Cerro/Questa....................  38  64  35  57 /  40  40  40  70
Red River.......................  34  55  31  47 /  50  40  50  70
Angel Fire......................  34  61  32  51 /  60  20  40  70
Taos............................  39  66  35  60 /  30  20  30  60
Mora............................  43  65  37  55 /  60  20  30  60
Espanola........................  47  73  44  67 /  20  20  20  40
Santa Fe........................  46  69  43  62 /  20  10  20  50
Santa Fe Airport................  45  72  44  65 /  20  10  10  40
Albuquerque Foothills...........  53  74  50  67 /   5  10  10  50
Albuquerque Heights.............  54  76  53  69 /   5  10  10  50
Albuquerque Valley..............  54  79  51  71 /   5  10  10  50
Albuquerque West Mesa...........  53  77  51  70 /   5  10  10  50
Los Lunas.......................  53  80  51  72 /   5   5  10  50
Rio Rancho......................  53  76  50  69 /   5  10  10  50
Socorro.........................  55  82  51  75 /   5   5  10  20
Sandia Park/Cedar Crest.........  48  70  45  61 /  10  10  10  50
Tijeras.........................  49  72  46  63 /  10  10  10  50
Moriarty/Estancia...............  46  72  42  61 /  20   5  10  40
Clines Corners..................  44  70  41  59 /  40   5  10  40
Gran Quivira....................  48  74  44  64 /   5   5  10  40
Carrizozo.......................  54  79  48  69 /   5   5   5  20
Ruidoso.........................  48  71  43  62 /  10   5   5  30
Capulin.........................  46  68  39  49 /  50  30  50  40
Raton...........................  44  71  42  55 /  50  20  40  40
Springer........................  46  74  42  57 /  50  10  30  40
Las Vegas.......................  45  69  38  56 /  60   5  20  40
Clayton.........................  49  75  42  54 /  40  20  30  20
Roy.............................  49  74  43  57 /  50   5  10  20
Conchas.........................  54  81  46  64 /  50   5  10  20
Santa Rosa......................  52  81  45  65 /  30   5  10  30
Tucumcari.......................  56  84  46  65 /  30   5  10  20
Clovis..........................  54  83  46  65 /  30   5   5  10
Portales........................  55  84  48  67 /  20   5   5  10
Fort Sumner.....................  55  83  48  67 /  30   5   5  20
Roswell.........................  54  89  54  75 /  30   5   5  10
Picacho.........................  52  82  48  68 /  20   5   5  20
Elk.............................  51  77  47  66 /  20   5   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ105-109.

&&
Hazardous weather outlook, May 15, 5:26 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MDT SUN MAY 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN 300 PM AND
MIDNIGHT MDT FOR LINCOLN AND CHAVES COUNTIES. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING IN FAR NORTHEAST NEW MEXICO...WHICH INCLUDES UNION
COUNTY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT
ACROSS LINCOLN AND CHAVES COUNTIES DUE TO THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WIND GUSTS.

40

In the hours before

Local storm report, May 15, 3:12 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT SUN MAY 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             6 SSE SANTA FE          35.60N 105.90W
05/15/2016  E1.00 INCH       SANTA FE           NM   TRAINED SPOTTER

            HAIL ACCUMULATED SEVERAL INCHES DEEP.

&&

EVENT NUMBER ABQ1601273

SHOEMAKE
Local storm report, May 15, 3:26 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SUN MAY 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             4 SSE SANTA FE          35.62N 105.93W
05/15/2016  M1.00 INCH       SANTA FE           NM   FIRE DEPT/RESCUE

&&

EVENT NUMBER ABQ1601274

TRM
Special weather statement, May 15, 3:30 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN MAY 15 2016

NMZ511-519-152200-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
330 PM MDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
UNTIL 400 PM MDT...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARIPOSA...OR 10 MILES NORTHWEST OF RIO
RANCHO...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MARIPOSA AROUND 335 PM MDT.
  ZIA PUEBLO AROUND 400 PM MDT.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION JEMEZ CANYON
RESERVOIR.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3530 10673 3539 10685 3562 10666 3540 10646
TIME...MOT...LOC 2130Z 231DEG 18KT 3540 10675

SHOEMAKE
Special weather statement, May 15, 4:01 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT SUN MAY 15 2016

NMZ511-518-152230-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-
401 PM MDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANTA FE AND
SOUTHEASTERN SANDOVAL COUNTIES UNTIL 430 PM MDT...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SAN FELIPE PUEBLO...OR 13
MILES NORTH OF BERNALILLO...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTO DOMINGO PUEBLO...COCHITI PUEBLO...LA BAJADA...KEWA PUEBLO...LA
CIENEGA...COCHITI LAKE...SAN FELIPE PUEBLO...PENA BLANCA AND DOMINGO.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 257 AND 273.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION TENT ROCKS
NATIONAL MONUMENT.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3553 10605 3543 10642 3545 10643 3545 10645
      3543 10647 3542 10650 3543 10651 3541 10651
      3540 10654 3556 10665 3582 10632
TIME...MOT...LOC 2201Z 238DEG 25KT 3551 10654

SHOEMAKE
Special weather statement, May 15, 5:01 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT SUN MAY 15 2016

NMZ512-514-152330-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
501 PM MDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL AND EAST
CENTRAL SANTA FE COUNTIES UNTIL 530 PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA FE...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN SANTA FE...HYDE MEMORIAL STATE PARK...COWLES...TERERRO...CANADA
DE LOS ALAMOS AND GLORIETA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS ASPEN BASIN
CAMPGROUND...BIG TESUQUE CAMPGROUND...BLACK CANYON CAMPGROUND...FIELD
TRACT CAMPGROUND...GLORIETA CAMPGROUND...HOLY GHOST CAMPGROUND...JACKS
CREEK CAMPGROUND...PANCHUELA CAMPGROUND...WILLOW CREEK CAMPGROUND...BERT
CLANCY WILDLIFE AREA...SANTA FE SKI AREA...MORA RIVER PICNIC AREA...AND
HYDE MEMORIAL STATE PARK.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3587 10566 3565 10554 3558 10589 3566 10592
      3569 10591 3571 10592 3573 10591
TIME...MOT...LOC 2301Z 250DEG 24KT 3566 10589

SHOEMAKE
Special weather statement, May 15, 5:03 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 PM MDT SUN MAY 15 2016

NMZ510-152330-
SAN JUAN MOUNTAINS-
503 PM MDT SUN MAY 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RIO ARRIBA COUNTY
UNTIL 530 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF CHAMA...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHAMA AND MONERO.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS EDWARD
SARGENT WILDLIFE AREA AND W.A. HUMPHRIES WILDLIFE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3680 10656 3681 10682 3691 10689 3692 10688
      3692 10686 3693 10687 3700 10680 3699 10638
TIME...MOT...LOC 2303Z 223DEG 31KT 3686 10677

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:40 PM MDTAreal Flood AdvisoryABQLincoln, Socorro110 min
May 15, 7:14 AM MDTRed Flag WarningABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro13 hr
May 15, 12:06 PM MDTSpecial Weather StatementABQSandoval24 min
May 15, 12:34 PM MDTSevere Thunderstorm WarningABQSanta Fe41 min
May 15, 1:00 PM MDTSpecial Weather StatementABQSandoval30 min
May 15, 1:06 PM MDTSevere Thunderstorm WarningABQSandoval39 min
May 15, 1:39 PM MDTSpecial Weather StatementABQRio Arriba36 min
May 15, 1:46 PM MDTSevere Thunderstorm WarningABQSandoval44 min
May 15, 1:54 PM MDTSpecial Weather StatementABQSanta Fe36 min
May 15, 2:08 PM MDTSevere Thunderstorm WarningABQSandoval22 min
May 15, 2:12 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe33 min
May 15, 2:14 PM MDTSpecial Weather StatementABQColfax31 min
May 15, 2:29 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval33 min
May 15, 2:35 PM MDTSpecial Weather StatementABQSandoval25 min
May 15, 2:44 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe46 min
May 15, 3:07 PM MDTSpecial Weather StatementABQRio Arriba23 min
May 15, 3:22 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Santa Fe23 min
May 15, 3:30 PM MDTSpecial Weather StatementABQSandoval30 min
May 15, 3:45 PM MDTSevere Thunderstorm WarningABQRio Arriba, Santa Fe, Taos30 min
May 15, 4:01 PM MDTSpecial Weather StatementABQLos Alamos29 min
May 15, 4:12 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe33 min
May 15, 4:22 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
May 15, 5:01 PM MDTSpecial Weather StatementABQSanta Fe29 min
May 15, 5:03 PM MDTSpecial Weather StatementABQRio Arriba27 min
May 15, 5:50 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe25 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.